MAUDE Adverse Event Report: SYNTHES GMBH BURR ATTACHMENT-LONG-ANGLED F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH BURR ATTACHMENT-LONG-ANGLED F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.050
Medical Device Problem Codes Complete Loss of Power (4015); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the burr attachment device was worn, was making excessive noise, heat, could not insert a cutter, the etching was illegible and incorrect, moving parts did not move smoothly, and had component damage.It was further determined that the device failed pretest for general condition, marking and labeling, check lengths marking: ¿l¿, check the tool coupling, and check of free movement.It was noted in the service order that the equipment did not work.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the cutter device could not be inserted and the attachment device had heat.Therefore, the reported condition that the device was not working was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to wear.Udi ¿ (b)(4).

Brand Name
BURR ATTACHMENT-LONG-ANGLED F/PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES PRODUKTIONS GMBH
hauptstrasse 24
waldenburg 4437
SZ   4437
Manufacturer Contact
kara ditty-bovard
eimattstrasse 3
oberdorf 4436
SZ   4436
6107428552
MDR Report Key13306696
Report Number8030965-2022-00424
Device Sequence Number3424111
Product Code HWE
UDI-Device Identifier07611819167964
UDI-Public07611819167964
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.050
Device Lot Number7585453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown